Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 325, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Nov 8, 2000, 4:55 PM CST for Covington County, Alabama; Okaloosa County, Florida. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 8, 2000, 4:55 PM CST (22:55 UTC)
- Expired
- Nov 8, 2000, 6:00 PM CST
- In force
- 65 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Covington County, AL, Okaloosa County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.9 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1067 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 082256 SVRMOB ALC039-FLC091-090000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 455 PM CST WED NOV 8 2000 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COVINGTON COUNTY IN SOUTHWEST ALABAMA OKALOOSA COUNTY IN NORTHWEST FLORIDA * UNTIL 600 PM CST * AT 455 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 24 MILES SOUTH OF CAROLINA...MOVING NORTHEAST AT 25 MPH. * THE SEVERE STORM WILL MOVE NORTHEAST INTO SOUTHERN AND CENTRAL COVINGTON COUNTY THROUGH 600 PM CST. STRONG DAMAGING WIND...LARGE HAIL...AND HEAVY RAIN ARE LIKELY WITH THIS STORM. IF IN THE PATH OF THIS STORM...TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3091 8677 3081 8662 3114 8636 3124 8657
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 8, 2:00 PM CST, 2 hours 55 minutes earlier.
Area forecast discussion, Nov 8, 2:00 PM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 200 PM CST WED NOV 8 2000 BUSY RADAR DAY. RIGHT NOW...NUMEROUS SHOWERS AND THUNDERSTORMS ARE MOVING ONSHORE TOWARD THE NORTHEAST. LOW LEVEL CIRCULATIONS ARE POPPING UP BOTH ALONG THE COAST AND INLAND. WILL KEEP AN EYE ON IT. BIG PICTURE SHOWS WRAPPED UP LOW PRESSURE SYSTEM OVER THE TEXAS COAST RIDING NORTHEAST ALONG A FRONTAL BOUNDARY THAT EXTENDS ALONG THE LOWER MISSISSIPPI VALLEY. FAIRLY COLD AIR BEHIND THE FRONT AT THE SURFACE AND ALOFT. ENERGETIC SHORT WAVE MOVING THROUGH TEXAS INTO THE LOWER MISSISSIPPI VALLEY WILL PUSH THE LOW NORTHEAST INTO THE TENNESSEE VALLEY LATER TODAY. RICH MOISTURE AHEAD OF THIS SYSTEM WILL KEEP US ACTIVE THROUGH TONIGHT. WILL ADD SEVERE LANGUAGE TO ZONE FORECASTS FOR THIS EVENING AND TONIGHT. MODELS IN FAIR AGREEMENT SHOWING FRONT MOVING ACROSS CWA TOMORROW MORNING. PERHAPS A LITTLE RESIDUAL CLOUDINESS DUE TO LAYER LIFTING AS COLDER AIR MOVES INTO THE AREA. LOOKING FOR CLEARING THROUGH THE AFTERNOON HOWEVER AS DRIER AIR PREVAILS WITH NORTHEAST SURFACE FLOW. COOLER TEMPS IN THE OFFING BEHIND THE FRONT. GUIDANCE HAS HIGHS IN THE 60S AND LOWS IN THE 40S ACROSS THE BOARD. SEEMS PLAUSIBLE LOOKING AT THE TEMPS BEHIND THE FRONT. WILL LIKELY HIT HIGH TEMPS EARLY IN THE MORNING BEFORE COOLER AIR ADVECTS IN. WILL GO LIKELY POPS THROUGH TONIGHT FOR ALL AREAS...THEN SCATTERED POPS FOR THURSDAY. FOR THE MARINE AREA...WILL KEEP SCA THROUGH TONIGHT UNDER STRONG SOUTHERLY FLOW. HAVE CONDITIONS IMPROVING THROUGH AFTER FRONTAL PASSAGE TOMORROW MORNING AS LIGHTER WEST TO NORTHWEST WINDS KNOCK DOWN THE SEAS A LITTLE. WEATHER WILL REMAIN A LITTLE ACTIVE THROUGH TONIGHT AS WELL. FOR FIRE WEATHER...NO HIGHLIGHTS. PRELIMINARY NUMBERS... MOB EU 070/069 044/067 044 13840 PNS EU 070/069 047/068 047 13730 DTS BU 073/071 051/067 049 13730 GZH EU 068/068 043/066 041 13840 2R0 E}U 064/065 039/063 037 13820 61A EU 066/067 040/064 038 13830 .MOB... AL...SMALL CRAFT ADVISORY GMZ630-650-670 OUT 60 NM. FL...SMALL CRAFT ADVISORY GMZ675-675 OUT 60 NM. MS...NONE.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 10:36 AM CST | Severe Thunderstorm Warning | MOB | Mobile | 39 min |
| Nov 8, 10:49 AM CST | Tornado Warning | MOB | Mobile, Washington | 26 min |
| Nov 8, 11:04 AM CST | Tornado Warning | MOB | Baldwin | 26 min |
| Nov 8, 11:31 AM CST | Tornado Warning | MOB | Clarke, Washington | 29 min |
| Nov 8, 11:42 AM CST | Tornado Warning | MOB | Baldwin | 33 min |
| Nov 8, 12:06 PM CST | Tornado Warning | MOB | Baldwin | 39 min |
| Nov 8, 12:37 PM CST | Tornado Warning | MOB | Clarke, Washington | 38 min |
| Nov 8, 12:42 PM CST | Tornado Warning | MOB | Monroe, Wilcox | 48 min |
| Nov 8, 12:45 PM CST | Tornado Warning | MOB | Baldwin | 30 min |
| Nov 8, 1:14 PM CST | Tornado Warning | MOB | Baldwin, Escambia | 46 min |
| Nov 8, 1:16 PM CST | Tornado Warning | MOB | Clarke, Marengo, Wilcox | 44 min |
| Nov 8, 2:02 PM CST | Severe Thunderstorm Warning | MOB | Washington | 28 min |
| Nov 8, 2:02 PM CST | Tornado Warning | MOB | Washington | 28 min |
| Nov 8, 11:40 AM CST | Tornado Warning | MOB | Escambia, Santa Rosa | 35 min |
| Nov 8, 2:15 PM CST | Severe Thunderstorm Warning | MOB | Okaloosa | 30 min |
| Nov 8, 2:15 PM CST | Tornado Warning | MOB | Okaloosa | 30 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.